IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

Modeling the minimum time needed to economic maturity

  • Dai, Darong
Registered author(s):

    A general equilibrium model has been constructed in a stochastic endogenous growth economy driven by an Ito-Levy diffusion process. The minimum time to “economic maturity” for an underdeveloped economy has been computed both in the preference manifold of the modified Ramsey fashion and in that of the modified Radner fashion with its support, i.e., fiscal policies and savings strategy, endogenously determined. Furthermore, the effects of different information structures to the endogenous time have been thoroughly investigated, and local sensitivity analyses of optimal consumption per capita with respect to the initial level of capital stock per capita have been smoothly incorporated into the current macroeconomic model.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: https://mpra.ub.uni-muenchen.de/40583/1/MPRA_paper_40583.pdf
    File Function: original version
    Download Restriction: no

    Paper provided by University Library of Munich, Germany in its series MPRA Paper with number 40583.

    as
    in new window

    Length:
    Date of creation: 01 Oct 2011
    Date of revision: 08 Aug 2012
    Handle: RePEc:pra:mprapa:40583
    Contact details of provider: Postal:
    Ludwigstraße 33, D-80539 Munich, Germany

    Phone: +49-(0)89-2180-2459
    Fax: +49-(0)89-2180-992459
    Web page: https://mpra.ub.uni-muenchen.de

    More information through EDIRC

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Stephen Turnovsky, 1998. "Fiscal Policy, Elastic Labor Supply, and Endogenous Growth," Discussion Papers in Economics at the University of Washington 0068, Department of Economics at the University of Washington.
    2. Kenneth L. Judd, 1997. "The Optimal Tax Rate for Capital Income is Negative," NBER Working Papers 6004, National Bureau of Economic Research, Inc.
    3. Yano, Makoto, 1984. "The turnpike of dynamic general equilibrium paths and its insensitivity to initial conditions," Journal of Mathematical Economics, Elsevier, vol. 13(3), pages 235-254, December.
    4. S. G. Winter, 1967. "The Norm of a Closed Technology and the Straight-Down-the-Turnpike Theorem," Review of Economic Studies, Oxford University Press, vol. 34(1), pages 67-84.
    5. repec:oup:restud:v:42:y:1975:i:3:p:375-93 is not listed on IDEAS
    6. Rebelo, Sergio, 1991. "Long-Run Policy Analysis and Long-Run Growth," Journal of Political Economy, University of Chicago Press, vol. 99(3), pages 500-521, June.
    7. M. Yano, 2010. "The Turnpike of Dynamic General Equilibrium Paths and its Insensitivity to Initial Conditions," Levine's Working Paper Archive 1394, David K. Levine.
    8. Bewley, Truman, 1982. "An integration of equilibrium theory and turnpike theory," Journal of Mathematical Economics, Elsevier, vol. 10(2-3), pages 233-267, September.
    9. Jianjun Miao, 2009. "Ambiguity, Risk and Portfolio Choice under Incomplete Information," Annals of Economics and Finance, Society for AEF, vol. 10(2), pages 257-279, November.
    10. Liutang Gong & Heng-fu Zou, 2002. "Effects of Growth and Volatility in Public Expenditures on Economic Growth: Theory and Evidence," Annals of Economics and Finance, Society for AEF, vol. 3(2), pages 379-406, November.
    11. Philippe Aghion, 2004. "Growth and Development: A Schumpeterian Approach," Annals of Economics and Finance, Society for AEF, vol. 5(1), pages 1-25, May.
    12. L. W. McKenzie, 2010. "Turnpike Theory," Levine's Working Paper Archive 1389, David K. Levine.
    13. Fernandez, Raquel & Rogerson, Richard, 1998. "Public Education and Income Distribution: A Dynamic Quantitative Evaluation of Education-Finance Reform," American Economic Review, American Economic Association, vol. 88(4), pages 813-33, September.
    14. M. Morishima, 1961. "Prices and the Turnpike: II. Proof of a Turnpike Theorem: The "No Joint Production" Case," Review of Economic Studies, Oxford University Press, vol. 28(2), pages 89-97.
    15. Kenneth L. Judd, 2002. "Capital-Income Taxation with Imperfect Competition," American Economic Review, American Economic Association, vol. 92(2), pages 417-421, May.
    16. Yano, Makoto, 1984. "Competitive Equilibria on Turnpikes in a McKenzie Economy, I: A Neighborhood Turnpike Theorem," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 25(3), pages 695-717, October.
    17. Yano, Makoto, 1985. "Competitive Equilibria on Turnpikes in a McKenzie Economy, II: An Asymptotic Turnpike Theorem," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 26(3), pages 661-69, October.
    18. D. G. Champernowne, 1962. "Some Implications of Golden Age Conditions when Savings Equal Profits," Review of Economic Studies, Oxford University Press, vol. 29(3), pages 235-237.
    19. J. Tsukui, 1967. "The Consumption and the Output Turnpike Theorems in a von Neumann Type of Model—A Finite Term Problem," Review of Economic Studies, Oxford University Press, vol. 34(1), pages 85-93.
    20. Coles, Jeffrey Link, 1985. "Equilibrium Turnpike Theory with Constant Returns to Scale and Possible Heterogeneous Discount Factors," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 26(3), pages 671-79, October.
    21. Long, John B, Jr & Plosser, Charles I, 1983. "Real Business Cycles," Journal of Political Economy, University of Chicago Press, vol. 91(1), pages 39-69, February.
    22. Darong Dai, 2012. "Stochastic Versions of Turnpike Theorems in the Sense of Uniform Topology," Annals of Economics and Finance, Society for AEF, vol. 13(2), pages 381-423, November.
    23. McKenzie, Lionel W., 1982. "A primal route to the Turnpike and Liapounov stability," Journal of Economic Theory, Elsevier, vol. 27(1), pages 194-209, June.
    24. Truman Bewley, 2010. "An Integration of Equilibrium Theory and Turnpike Theory," Levine's Working Paper Archive 1381, David K. Levine.
    25. Joshi, Sumit, 1997. "Turnpike Theorems in Nonconvex Nonstationary Environments," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 38(1), pages 225-48, February.
    26. Araujo, A & Scheinkman, Jose A, 1977. "Smoothness, Comparative Dynamics, and the Turnpike Property," Econometrica, Econometric Society, vol. 45(3), pages 601-20, April.
    27. Kydland, Finn E & Prescott, Edward C, 1982. "Time to Build and Aggregate Fluctuations," Econometrica, Econometric Society, vol. 50(6), pages 1345-70, November.
    28. Kydland, Finn E & Prescott, Edward C, 1977. "Rules Rather Than Discretion: The Inconsistency of Optimal Plans," Journal of Political Economy, University of Chicago Press, vol. 85(3), pages 473-91, June.
    29. Gantz, Donald T, 1980. "A Strong Turnpike Theorem for a Nonstationary von Neumann-Gale Production Model," Econometrica, Econometric Society, vol. 48(7), pages 1777-90, November.
    30. Chamley, Christophe, 1986. "Optimal Taxation of Capital Income in General Equilibrium with Infinite Lives," Econometrica, Econometric Society, vol. 54(3), pages 607-22, May.
    31. Canova, Fabio, 1995. "Sensitivity Analysis and Model Evaluation in Simulated Dynamic General Equilibrium Economies," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 36(2), pages 477-501, May.
    32. Makoto Yano, 1998. "On the Dual Stability of a von Neumann Facet and the Inefficacy of Temporary Fiscal Policy," Econometrica, Econometric Society, vol. 66(2), pages 427-452, March.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:40583. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Joachim Winter)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.